Truvada + Stocrin side effects

Question

Hello, I am using Truvada + Stocrin (sustiva) since 3 years. Aproximatelly one year ago I started to have skin problems - red dots or acne on my chest, upper arms and back. It looked like a syphilis infection but the BWR test was negative. Since this summer I had a three times colic, with extreme pain under the ribcage. The ultrasonography showed enlarged liver MCL 130x135 mm. The skin problems I avoid only when I am on a stict diet, vegetables and rise, no fat or oil. Are those side effects reason for changing therapy or shall I keep the strict diet? Are there any medicaments on market which do not influence the liver? How could I return to my previous food regimen without the skin problems or stomach pain (previously I could eat anything) . Thank you very much for your help.

Answer

Some patients appear to deveop fatty liver when taking HIV drugs. Fatty liver is common in the general population in western countries so can be tough to pintpoing whether a given HIV regimen is a direct factor on the problem. Persistent annoying abdominal complaints due to either efavirenz and/or Truvada are observed at a low rate (ie < 5-10%)-a trial on an alternative regimen (ie perhaps raltegravir instead of efavirenz as a first attempt)is often worth considering in cases where other factors not identified. As far as the skin problems go-have you seen a dermatologist to determine if the problem is acne, folliculities, seborrhea or other conditio. Treatment varies depending on what is likely diagnosis. Role of your HIV regimen in aggravating a skin problem is often hard to determine. Flare-ups of skin problems can be seen when first starting an effective regimen but in your case now going on after 3 years-highly annoying skin problems as you describe are not common with your HIV regimen but again if other factors not identified then discussing trial of different regimen may be worth considering though I would have little confidence that I could endorse a particular alternative regimen that would be preferred based on data. KH